MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0642-393-01
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual inspection of the device found that the device was received in one piece, no defects to fiber body.The glass tip was in good condition.During functional testing of the subminiature version a (sma) connector the light did not exist the connector face, there was no aiming beam.During functional testing error 65 "fault: restart system if error repeats, replace fiber.Resume" was displayed.The observed condition of distorted or no light exiting the connector can be a result of an internal connector fracture.Fracture within the connector can occur during procedural handling of the fiber during setup or use.This connector fracture can result in an insufficient aiming beam or low laser energy output, up to a complete inability for the fiber to fire.Based on analysis results, a conclusion code of cause traced to component failure which indicates that expected or random component failure without any design or manufacturing issue.
 
Event or Problem Description
It was reported that the fiber was connected and fired during the preparation for lithotripsy; however, there was no response.The procedure was completed with another fiber.There were no patient complications.Upon receipt of the fiber, the product investigation confirmed the connector was fractured.

Brand Name
SLIMLINE EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
israel
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LIGHTGUIDEOPTICS INTERNATIONAL LTD
celtniecibas str 8
livani LV-53 16
LG   LV-5316
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20679330
Report Number2124215-2024-69952
Device Sequence Number12893891
Product Code GEX
UDI-Device Identifier17290109140169
UDI-Public17290109140169
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0642-393-01
Device Catalogue Number0642-393-01
Device Lot Number0012150223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Initial Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale
Patient Weight60 KG